MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07135
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use on a patient, the catheter "ruptured during a case".As a result, the catheter was removed and a 2nd catheter was inserted, however the same issue occurred.A 3rd catheter was then inserted and again the same issue occurred.At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.See associated mdrs #3010532612-2023-00449 and #3010532612-2023-00450.
 
Additional Manufacturer Narrative
(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint of catheter body ruptured in use was confirmed through complaint investigation of the returned sample.The customer returned a 5fr.80cm berman catheter with the original packaging pouch (inp-3, inp-7) for investigation.The sample was returned in a cardboard box and was in a sealed bio-hazard bag (inp-1, inp-2).The sample was loosely packed within the original packaging pouch (inp-5).Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 89.1cm to 89.6cm from the distal tip of the catheter (inp-11, inp-12).The supplied control stroke syringe was noted connected to the inflation lumen stopcock; no damage or abnormalities were noted to the returned syringe (inp-8).The inflation lumen stopcock was in the open position (inp-8).The recommended volume capacity of the balloon is 0.75cc (inp-9).Upon microscopic inspection, the balloon appeared typical; no damage or abnormalities were noted to the balloon (inp-10).Dried blood was noted within the berman holes (inp-13, inp-14).No condensation was noted within the inflation lumen extension line.Dried contrast media was no ted within the injection lumen extension line (inp-15).Dried blood/contrast media was noted on the exterior surfaces of the returned sample.No other damage or abnormalities were noted.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically (anp-1, anp-2).Both the sides of the balloon measured approximately 4mm each.The balloon did meet specifications per graphic of radius ratio less than or equal to 2.0.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically (anp-1, anp-2).The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed, and air was noted leaking from the ruptured catheter body (anp-3).A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.However, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint was manufacturing related.A capa has been initiated to address the issue.Teleflex will continue to monitor and trend for complaints of this nature.Additional information received on 01 august 2023 states that all 3 catheters were inserted at the same insertion site.No patient harm or injury.The patient status is reported as "stable".Additional information received on 30 aug 2023 states that "all three catheters ruptured during injection, at the same area, on the catheter, just below the hub.The injections were all the same settings.".

Brand Name
CATH PKGD: BERMAN 5 FR 80CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17425052
Report Number3010532612-2023-00451
Device Sequence Number17625151
Product Code DYG
UDI-Device Identifier10801902180787
UDI-Public10801902180787
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberAI-07135
Device Lot Number16F23C0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date09/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown